Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 93, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 14, 2018, 2:10 AM PST. It took effect at Nov 15, 2018, 9:00 AM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2018, 2:10 AM PST (10:10 UTC)
- In effect from
- Nov 15, 2018, 9:00 AM PST
- Expired
- Nov 16, 2018, 10:00 AM PST
- In force
- 25 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
288 WHUS76 KEKA 141010 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 210 AM PST Wed Nov 14 2018 PZZ470-475-141815- /O.NEW.KEKA.SC.Y.0093.181115T1200Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 210 AM PST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 4 AM Thursday to 4 AM PST Friday. * WINDS...North 10 to 20 kt. * WAVES/SEAS...Northerly wind waves 6 feet at 6 seconds and combined seas from 10 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
8 follow-up statements
549 WHUS76 KEKA 141750 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 950 AM PST Wed Nov 14 2018 PZZ470-475-150200- /O.CON.KEKA.SC.Y.0093.181115T1200Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 950 AM PST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... * WINDS...North 10 to 20 kt. * WAVES/SEAS...Northerly wind waves 6 feet at 6 seconds and combined seas from 10 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
141 WHUS76 KEKA 142248 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 248 PM PST Wed Nov 14 2018 PZZ470-475-150700- /O.CON.KEKA.SC.Y.0093.181115T1200Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 248 PM PST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... * WINDS...North 10 to 20 kt. * WAVES/SEAS...Northerly wind waves 6 feet at 6 seconds...westerly swell 9 to 10 feet 14 seconds...Combined seas 11 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
970 WHUS76 KEKA 150511 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 911 PM PST Wed Nov 14 2018 PZZ470-475-151315- /O.EXT.KEKA.SC.Y.0093.181115T1700Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 911 PM PST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THURSDAY TO 4 AM FRIDAY... * WINDS...N 10 to 20 kt. * WAVES...N wind waves 6 ft at 6 seconds with W swell 9 to 10 ft 14 seconds. Combined seas 11 to 12 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
716 WHUS76 KEKA 151038 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 238 AM PST Thu Nov 15 2018 PZZ470-475-151845- /O.CON.KEKA.SC.Y.0093.181115T1700Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 238 AM PST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM PST FRIDAY... * WINDS...N 10 to 20 kt. * WAVES...N wind waves building to 5 ft at 5 seconds with W swell building to 9 to 10 ft 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
049 WHUS76 KEKA 151638 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 838 AM PST Thu Nov 15 2018 PZZ470-475-160045- /O.CON.KEKA.SC.Y.0093.181115T1700Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 838 AM PST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WINDS...N 10 to 20 kt, possible gusts around 25 kt. * WAVES...N wind waves building to 5 to 6 ft at 5 to 6 seconds with W swell building to 9 to 10 ft at 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
141 WHUS76 KEKA 152257 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 257 PM PST Thu Nov 15 2018 PZZ470-475-160700- /O.CON.KEKA.SC.Y.0093.000000T0000Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 257 PM PST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WINDS...N 10 to 20 kt, possible gusts around 25 kt. * WAVES...N wind waves building to 6 to 7 ft at 7 to 8 seconds with W swell building to 7 to 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
784 WHUS76 KEKA 160509 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 909 PM PST Thu Nov 15 2018 PZZ470-475-161200- /O.CON.KEKA.SC.Y.0093.000000T0000Z-181116T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 909 PM PST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM FRIDAY... * WINDS...N 10 to 20 kt. Occasional gusts to 25 kt across the far northwestern waters. * WAVES...N wind waves 5 to 7 ft at 8 seconds with NW swell 7 to 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
464 WHUS76 KEKA 161034 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 234 AM PST Fri Nov 16 2018 PZZ470-161800- /O.EXT.KEKA.SC.Y.0093.000000T0000Z-181116T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 AM PST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...N 10 to 20 kt early in the morning diminishing to 5 to 15 kt. * WAVES...N wind waves 5 to 7 ft at 8 seconds with NW swell 9 ft at 13 seconds. These will both diminish through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ475-161200- /O.CON.KEKA.SC.Y.0093.000000T0000Z-181116T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 AM PST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * Wind...Northeast around 5 kt. * WAVES...N wind waves 5 to 7 ft at 8 seconds with NW swell 9 ft at 13 seconds. These will diminish through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 3:38 PM PST, 10 hours 32 minutes earlier.
Area forecast discussion, Nov 13, 3:38 PM PST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
338 PM PST Tue Nov 13 2018
.SYNOPSIS...The very dry late fall continues with mild
afternoons and chilly nights. Areas of smoke and haze will
continue to dim the otherwise sunny skies on Wednesday, but may
drift east of our region for Thursday as marine stratus threatens
coastal areas. Dry weather will persist through the weekend.
&&
.DISCUSSION...Dry and murky are two words that don't always go
together, but could be a good way to describe the weather
conditions across northwest California this afternoon. Smoke from
the Camp and Woodley fires is the most noticeable element of
sensible weather today, and this will likely continue to be the
case across most of our area into Wednesday. The smoke is most
prevalent over southern Trinity, Humboldt, and especially
Mendocino county. Visibility and air quality is the worst over
Mendocino, where it is unhealthy for sensitive groups.
Quite a bit of high cloudiness has also been streaming across our
area and limiting the sunshine, while marine layer stratus has
largely stayed offshore. These clouds are in association with a
weak mid-level disturbance passing across northern California
today and tonight. The clouds will likely tend to shift to our
east tonight, while the smoke lingers a bit longer. As the tail-
end of a weak cold front clips southern Oregon on Wednesday, the
low and mid-level flow will become more westerly which will should
help to gradually clear the smoke from west to east.
The clearing skies tonight (aside from the smoke) should help
radiational cooling prospects, and with dewpoints running 10 to 15
degrees lower than yesterday (mainly in the 30s), a frost threat
will exist once again for coastal Humboldt county. Have issued a
frost advisory for those zones. Admittedly there is lower
confidence that temperatures will approach freezing, with offshore
flow being weaker than some of the previous chilly nights, and
with some high clouds still hanging around.
Model guidance, particularly the NAM and Hi-Res ARW are pointing
toward a threat of more stratus and fog along the coast Wednesday
night and Thursday morning, as well as Thursday night and Friday
morning. The overall airmass across our region will continue to
gradually moisten, but still will remain quite dry as an upper-
level ridge rebuilds overhead for the end of the week and the
weekend. Weak offshore flow may return for the weekend, with dry
and sunny weather prevailing once again. Heading into next week,
there is the potential for a transition toward a wetter pattern,
but at this point the first day or two of the week look dry. /AAD
&&
.AVIATION... High cloudiness should clear this evening,
allowing for the potential of patchy mist and fog development along
the coast later tonight and into early tomorrow morning. This upper
level clearing is brief however, and the high clouds should return
again by tomorrow morning. This could inhibit the dissipation of any
mist or fog that may have formed overnight for a few extra hours
into the morning. Interior areas continue to be impacted by smoke
and haze this afternoon, resulting in moderately restricted
visibilities. Experimental smoke model guidance for the interior
area shows the smoke thinning tonight, however it should still
marginally impact visibilities through tomorrow. /TDJ
&&
.MARINE...Light to gentle breezes will continue through tonight,
with winds expected to become northerly by early tomorrow morning.
High pressure over the eastern Pacific will build and this will aid
in these northerlies strengthening throughout the day tomorrow.
These moderate northerlies will persist through Thursday night, and
weaken Friday into Saturday with low pressure forecast to develop
offshore. A west to northwest swell will spread across the coastal
waters Thursday and continue through Saturday afternoon. As a
result, seas are expected to build to 10 to 12 feet late on Thursday
and slowly subside through Saturday. Otherwise, a mid to long period
southerly swell will persist through Friday night.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 9 AM PST Wednesday for
CAZ103-104.
NORTHWEST CALIFORNIA COASTAL WATERS...Frost Advisory from midnight
tonight to 9 AM PST Wednesday for PZZ410.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 13, 3:09 PM PST, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 309 PM PST Tue Nov 13 2018 CAZ101-102-105>113-142315- Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 309 PM PST Tue Nov 13 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-104-142315- Northern Humboldt Coast-Southwestern Humboldt- 309 PM PST Tue Nov 13 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is in effect after midnight tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Frost Advisory will continue until 9 am Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.